Alert archive / Texas / Tornado Warnings in 1997
Tornado Warning 35, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Nov 28, 1997, 4:11 PM CST for San Augustine County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 1997, 4:11 PM CST (22:11 UTC)
- Expired
- Nov 28, 1997, 4:45 PM CST
- In force
- 34 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County San Augustine County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 28, 3:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 282211 RRA TORSHV TXC405-282245- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 411 PM CST FRI NOV 28 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 445 PM CST FOR THE FOLLOWING AREA... IN EAST TEXAS ...NORTHERN SAN AUGUSTINE COUNTY AT 412 PM CST RADAR INDICATED A TORNADO DEVELOPING NEAR BENNING TEXAS MOVING NORTHEAST AT 40 MPH. IF YOU ARE IN THE PATH OF JTHIS TORNADO...GO TO AN INTERIOR HALLWAY ...CLOSET...OR BATHROOM ON THE LOWEST FLOOR. AVOID WINDOWS. 4/10
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 28, 1:45 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Nov 28, 1:45 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 145 PM CST FRI NOV 28 1997 COLD FNT AS OF 19UTC ENTENDED FROM THE SFC LOW NR KGAG THROUGH KOKC AND KDFW. AHEAD OF THE FNT...WIDESPREAD CONVECTION WITH HEAVY RAIN CONTINUED TO BE NOTED THROUGHOUT ALL OF ERN TX AND EXTREME WRN LA. BELIEVE THAT SVR TSTM THREAT WILL BE LIMITED TO LA WITH HIGH WNDS AND SMALL HAIL IF ANY TSTMS CAN FORM AHEAD OF THE MAIN RAIN AREA. ALSO BELIEVE THAT A SQUALL LN MAY FORM IN LA AS THE 500 HPA LOW MOVS CLOSER WITH ASSOCIATED COLD AIR ADVECTION IN MID LEVELS ALONG WITH ITS ATTENDANT PVA. WILL OBVIOUSLY NEED CATEGORICAL CHANCES OF PCPN FOR ALL OF FCST AREA TONIGHT. THEN DURING SAT...WILL NEED TO CONTOUR POPS WITH LWR POPS OVR ERN TX TO LIKELY OVR NE LA. ALTHOUGH NVA WILL MOV IN DURING SAT WITH INDICATIONS OF MUCH OF FA BEING IN THE DRY SLOT OF THE UPR LOW...NEVERTHELESS...WOULD LIKE TO KEEP SLIGHT MENTION OF LGT RN OVR E TX WITH MENTION OF SCTD SHOWERS OVR NWRN LA AND SWRN AR DURING THE MORNING HOURS. AS SFC COLD FNT MOVS THROUGH...SFC TEMPS WILL COOL SLIGHTLY WITH MRF...AVN...AND NGM GUIDANCES IN FAIR AGREEMENT THROUGH SUN. WILL UP THE NGM TEMPS SLIGHTLY FOR SUN AS RETURN FLOW WILL ALREADY BEGIN TO SET UP FOR THE NEXT SYSTEM THAT THE MRF...EUROPEAN...AND BRITISH MODELS BRING THROUGH FOR TUE AND WED. WILL MENTION THIS IN THE EXTENDED FCST WITH HIGH CONFIDENCE OF NMRS TSTMS. SHV 62/69/50/65 8300 MLU 65/70/50/66 9620
Nearby
Tornado Warnings in Texas, 1997Every tornado warning in 1997Tornadoes in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.